thank you for the fantastic work you do helping people with their hairloss concerns.
I have had 3 surgeries (1500, 1500, 1000). The last being back in Febuary and the one before that about 11 months prior to the last. Anyway, Im on finasteride 1.25 mg daily, and i use regaine foam daily.
My question is that my hair was looking remarkably thick in the front and temples up until a month ago (2 months after my last surgery) . The last 1 month for some reason has led to some thinning in front….I may be crazy but it seems like Ive lost a decent amount of coverage/thickness. Im chalking this up to post surgical shock…but the hairs that are being lost are full length hairs. Is this normal 3 months post op ? My hair was looking really good!…and now…just “pretty good” ;) I hoping that my new transplanted hair plus my shock loss hair will grow and get me back to “great” status.
Also, im considering going on .5 mg avodart to replace the finasteride. Ive been on Fin for 7 years…and have recently felt that the results have been stagnated (also, do you recommend 0.5 mg Dut vs. Fin 2.5 mg?)
Thank you so much.
Maybe you are having shock loss… or maybe you are having ongoing natural genetic balding. Usually shock induced loss occurs in months 4-5. I don’t really know what is happening to you without an examination.
I generally discourage Avodart (dutasteride) at this point, because it has not yet been FDA approved for the treatment of hair loss (some doctors prescribe it for off-label use). In patients that are seeing Propecia not retain as much hair in the later years, doubling the dose of finasteride (1/2 of a 5mg pill, provided there are no side negative sexual effects) has been what I’ve recommended. Talk to your prescribing doctor about this. Keep in mind finasteride is not going to completely stop genetic balding.